Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Recurrent sneezing, body ache, fever, nasal discharge. Not responding to medication

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1969
Answered : 17665 Questions
hello doctor, i m suffering from running nose and sneezing with body pain and little fever from last 2-3 week, i also went to c the doctor in our area, after taking medicine i get some relief but after 2-3 days it appears again please advise me some best medicine with other advise.
Posted Tue, 26 Jun 2012 in General Health
Answered by Dr. Ramesh M.Vachharajani 38 minutes later

Thanks for posting query,

1. Viral infections are commoner cause of upper respiratory infection. It produces short immunity. Besides a different strain of virus may cause subsequent symptoms within a short period of time. Super added bacterial infection can occur in some cases and this can lead to worsening of symptoms.

2. Allergic symptoms can recur due to persistence of allergens.

The upper respiratory symptoms which you described are probably due to the aforementioned causes. It would have been better if you had mentioned the types of treatment received by you. Let me suggest you the way I would treat your current problem.

- You might need a course of antibiotic such as Azithromycin.
- Take nasal decongestant and antihistamines like cetrizine along with analgesics like paracetamol for few days.
- Put decongestant nasal drops in the nose to get relief from running nose.
- Try to find out if you are allergic to any substances such as dust, perfume, cosmetic, etc. Avoid these allergen.
- If fever persists, go for routine blood testing like Complete blood count and erythrocyte sedimentation rate.
- Take steam inhalation with vicks or balm thrice a day.
- Avoid fried, junk food and cold drinks.
- Take rest and take plenty of water.

Hope, I have answered your query. If you have any further query, I will be happy to help you.

Wish you a speedy recovery.

Above answer was peer-reviewed by
Follow-up: Recurrent sneezing, body ache, fever, nasal discharge. Not responding to medication 1 hour later
Good evening doctor,

Thanks for your prompt advise.

Please advise me the name of azithromycin tab and also cetrizine & paracetamol tab with recommended dose.

Answered by Dr. Ramesh M.Vachharajani 14 hours later

Thanks for query,

Paracetamol is available over the counter. It is available in India in various brands such as Calpol. You may take Tab. Calpol 500mg thrice a day for 2-3 weeks.

Azithromycin and cetrizine are prescription medications which are available only using a prescription from a doctor; besides the dose and frequency of these drugs can be suggested only after a detail physical examination. The usual dose of azithromycin and cetrizine are 500mg and 10mg respectively. I suggest you to contact your healthcare provider to get a prescription of these 2 drugs.

I can only guide you towards a treatment here on this forum. You need to discuss with your primary physician to complete the treatment.

Hope I have clarified your doubts. Let me know if you need any more assistance.
If all your queries are answered, please close this discussion.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor